Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Photo-dermatitis and drugs to increase melanin - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Skin Rash
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3369 Questions
Doctor :   Hi
Doctor :   How can I help you?
Doctor :   Are you there?
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries.
Doctor :   Hi
Doctor :   How can I help you?
User :   Hi
User :   I have some problems regarding sun exposure
Doctor :   Please describe?
User :   I work on the beach 4 the entire summer
Doctor :   Ok
User :   of course, I use high strenght solar protection lotion, renewed every 2-3 hours
User :   but my skin is very pale, and I'm blond
Doctor :   Ok
User :   so I'm still burning
Doctor :   Ok
User :   is there a safe way to do something like increasing melamin production to be more protected ?
Doctor :   Do you develop any rashes following the exposure?
User :   no
User :   i dont think so
User :   I only get red, and sometimes it hurt a little and feel hot
Doctor :   Ok
Doctor :   Let me explain.
Doctor :   A few people irrespective of the amount of melanin have allergic symptoms on exposure to sunlight.
Doctor :   It is described as photodermatitis.
Doctor :   The best way to prevent this is by using avoiding sunlight.
Doctor :   You can do this by properly covering the skin with the clothes that you wear.
Doctor :   The sun screens do help to some extent.
Doctor :   However if the symptoms increase, you would need specific treatment.
User :   I'm not sure it's something allergic
User :   It looks like to me to be sun-burning
Doctor :   You definitely do not have all the symptoms of photodermatitis, however, there are likelyhood that they may be mild symptoms.
Doctor :   Now to your query on drugs to increase melanin.
Doctor :   Specific drugs available to stimulate melanin stimulation are still in the research stages.
Doctor :   There are few drugs (antibiotics and antimalarial) which can increase melanin production - one of its side effects.
Doctor :   I would not recommend the use of these drugs though.
Doctor :   Do you follow what I have suggested?
User :   ok
Doctor :   Do you have any other query that I can assist you with?
User :   I don't think so
User :   thanks
Doctor :   Please fill the feedback form too.
Doctor :   Thanks for consulting me. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor